MAUDE Adverse Event Report: ALPHATEC SPINE INC ANTERIOR CERVICAL PLATE ASSEMBLY, 4-LEVEL, 064 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE INC ANTERIOR CERVICAL PLATE ASSEMBLY, 4-LEVEL, 064 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 71004-064
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records revealed no manufacturing, processing or design related irregularities.The trestle luxe plate was found to be properly manufactured and released in accordance with the device master record.Previous engineering investigation determined that this type of occurrence is the results of over angulation of the anchoring plate screw.Both the surgical technique (lit-84315) and instructions for use (ins-048) state; the surgeon must take great care to properly position bone screw holes when using the variable drill guide and self-centering awl.Excessively converging hole patterns may prohibit proper seating of the bone screws.Hole patterns angled beyond 9° may prohibit proper seating.
 
Event or Problem Description
While inserting a 4-level trestle luxe plate one of the self-tapping screws passed completely thru the plate.The plate was removed and replaced with a new 3-level plate at which time the rescue screw also passed completely thru this newly implanted plate.The rescue screw was removed from the patient while the 3-level trestle luxe plate remains secured within the patient's cervical spine.Removal and replacement of the implants caused a 30-40 minute delay in the case.

Brand Name
ANTERIOR CERVICAL PLATE ASSEMBLY, 4-LEVEL, 064 MM (TI-6AI-4V ELI, NITINOL)
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6401290
Report Number2027467-2017-00009
Device Sequence Number36289
Product Code KWQ
UDI-Device Identifier00844856067189
UDI-Public00844856067189
Combination Product (Y/N)N
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number71004-064
Device Catalogue Number71004-064
Device Lot Number654975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2017
Initial Report FDA Received Date03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR